MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 BARE AXIUM 3D COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 BARE AXIUM 3D COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-3-8-3D
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that during the advancement of the bare axium coil into the aneurysm, the coil unwound and detached before it reached the mark place for releasing.The coil was replaced with a new coil.The devices were prepared and used per the instructions for use (ifu).The vessel anatomy and the blood flow were both normal.This event occurred during the treatment of an anterior communication artery, that was saccular and unruptured.The max diameter was 4.7mm and a neck diameter of 3.4mm.No patient injury occurred.The coil was able to exit the protective sheath smoothly for hydration.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the device was returned for evaluation and the clinical observation could not be confirmed.As received, axium implant coil was found damaged but still attached to the pushwire within the introducer sheath.The axium coil could not be pushed out from within the introducer sheath as resistance was encountered.The axium coil was then pulled proximally from within the introducer sheath with slight resistance.The coin was present and against the lumen stop with the shield coil was present and intact.The axium implant coil was found still attached to the pushwire.The actuator interface was securely attached to the coupler tube and no damages or irregularities were found with the actuator interface, positive load indicator, coupler tube, and break indicator.The axium pushwire was found bent within the introducer sheath proximal to the implant coil.No other anomalies were observed.Based on the returned device evaluation, there was not found implant coil separated from the pushwire.The axium implant coil and pushwire were found damaged, the implant coil was found still attached to the pushwire and not stretched.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BARE AXIUM 3D COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9344833
Report Number2029214-2019-01143
Device Sequence Number2145669
Product Code KRD
UDI-Device Identifier00847536029897
UDI-Public00847536029897
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model NumberQC-3-8-3D
Device Lot NumberA859639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR